Doctor insights on:
Ex Lax Laxative
If i get constipated for a few days would it be better to take ex lax or miralax? No bulk forming laxatives those back me up even worse
Miralax: eat more fruit,more fibers. hydrate well and exercise. eat prune,and drink juices. you can place half the bottle of miralax in 64 oz of Gatorade, and drink it in 12 hours, after you take four tablets of dulcolax in the evening, and another four in the morning, and start drinking. this is how they clean the colon for endoscopy. then start fresh by eating the right food,hydrate,fibers,prune,juices. ...Read moreSee 1 more doctor answer
Can laxatives cause the feeling of intestinal rawness and soreness? Took two ex lax last night. Was effective, but i am still feeling crampy and sore.
Not exactly...: What was the original reason for taking the laxative? If for constipation, you should increase your intake of fruits such as prunes to improve your stools. If for abdominal pain and cramping, a laxative would make the issue worse. If it is not better in a few days, you should see your doctor. ...Read moreSee 1 more doctor answer
Follow directions: With any otc laxative, follow the directions. Do not take more medicine before directed. If constipation is an issue, i suggest good hydration, a balanced diet with fibre, perhaps a bulk supplement , such as metamucil, and add some yogurt to your diet. If your bowel dysfunction persists, speak to your doctor. Good luck. ...Read more
Sounds ok: Taking an ex lax once every 10 days is just 3 times a month, which sounds ok to do. The concern would be regarding the cause of the constipation. One's primary care doctor can look for the cause, and if nothing serious is found, then occasional laxative use is fine to do. A GI specialist (the one who does colonoscopies) can also be helpful in evaluating chronic constipation symptoms. ...Read more
Time and transit: Ex-lax is a senoside. It is a cathartic (laxative) and promotes peristalsis (movement of content through the bowel). The sooner it goes through, the better off you will be. It is minimally absorbed through the gut. You may have lots of cramps and gushes of diarrhea. If concerned or at risk of other problems due to this, see pcp, call poison control or go to er. ...Read moreSee 1 more doctor answer
Sons on miralax,2 cap fills a day since he 2 yo,now he's 7. Recently Ex-Lax has been added every other day for constipation. Long term side affects?
Constipation: Long term use of Miralax is not associated with any long term side effects. The same can not be said for ex lax. I do not want to counter the advice given by his doctor as I do not know his medical history and how severe his constipation is. The problem with laxatives when they are used long term is the body gets used to them and then we can't go without them, but if he isn't anyway no problem. ...Read moreSee 1 more doctor answer